Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 42, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 20, 2017, 4:57 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 4:57 PM CDT (21:57 UTC)
- Expired
- May 20, 2017, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WGUS54 KJAN 202157
FFWJAN
MSC035-073-210100-
/O.NEW.KJAN.FF.W.0042.170520T2157Z-170521T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
457 PM CDT SAT MAY 20 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Forrest County in southeastern Mississippi...
Southeastern Lamar County in southeastern Mississippi...
* Until 800 PM CDT
* At 456 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen near Lumberton. Flash flooding is expected to begin
shortly.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3100 8960 3114 8941 3125 8915 3091 8914
3091 8934
$$
BYB2 follow-up statements
651
WGUS74 KJAN 202317
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
617 PM CDT SAT MAY 20 2017
MSC035-073-210100-
/O.CON.KJAN.FF.W.0042.000000T0000Z-170521T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
617 PM CDT SAT MAY 20 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN FORREST AND SOUTHEASTERN LAMAR COUNTIES...
At 616 PM CDT, Doppler radar indicated continued potential for
thunderstorms producing heavy rain across the warned area. Up to
three inches to four inches of rain have already fallen. Flash
flooding is expected to begin shortly, or may have already begun,
especially in low-lying areas.
Additional rainfall amounts of up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3100 8960 3114 8941 3125 8915 3091 8914
3091 8934
$$
BYB969
WGUS74 KJAN 210053
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
753 PM CDT SAT MAY 20 2017
MSC035-073-210103-
/O.EXP.KJAN.FF.W.0042.000000T0000Z-170521T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
753 PM CDT SAT MAY 20 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FORREST AND SOUTHEASTERN
LAMAR COUNTIES WILL EXPIRE AT 800 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3100 8960 3114 8941 3125 8915 3091 8914
3091 8934
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 20, 1:03 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 20, 1:03 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Jackson MS 103 PM CDT Sat May 20 2017 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Numerous TSRAs were observed across east MS and West central MS affecting GLH and GTR-MEI-HBG. This activity wl spread into cntrl MS this afternoon affecting the remainder of the TAF sites. Away from TSRA activity, VFR conditions are expected this aftn through this evng but MVFR-IFR cigs are expected areawide after 06Z. Isold SHRA/TSRA wl be psbl tonight but another round of numerous TSRAs are expected Sunday. /22/ && .DISCUSSION... The morning JAN sounding showed a moist layer below 700mb making up most of the 1.45in PWAT across the CWA. Despite low stratus this morning, our moist airmass was destabilizing with daytime heating and a rash of showers were already noted on local radars breaking out across our southeast zones into central Mississippi. Several other showers were noted over our southwest and edging into our northwest zones along a weak outflow boundary. This activity is expected to increase through the afternoon with numerous storms expected today across our whole CWA. A few of these storms may become severe producing damaging wind gusts and hail. The slower movement of the storms and PWATs increasing to near an inch and three quarters this afternoon will support locally heavy rainfall as well. /22/ Prior discussion below: Today and Tonight: An active weather pattern will take shape this weekend over the ArkLaMiss as a powerful trough over the Plains/Midwest shifts eastward and helps to break down the ridge currently centered over the Southeast. As heights fall, the airmass will destabilize over the forecast area today and combined with heating and fairly rich boundary layer moisture will result in mixed layer CAPE values in excess of 2500 J/kg by this afternoon. As is often the case with weaker synoptic forcing events in late Spring, convective evolution will be the biggest challenge with this forecast. Initial thunderstorm development should begin by late morning, especially east of the MS River, and be scattered and disorganized due to relatively weak deep layer shear and low level flow ~ 20 kts, but this initial activity could be enhanced by the outflow emanating from the overnight convection in the ArkLaTex region per recent HRRR and other CAM guidance. Then things become more uncertain with the trough axis and cold front approaching tonight. Will stick with the idea that the most the larger scale lift may help to organize storms resulting in greater storm coverage during the evening similar to most members of the NCAR ensemble, but a good bit of guidance suggests a lull in the convective activity overnight until the cold front can interact with better instability/moisture early Sunday. It still looks like a few intense storms could reach severe limits later this afternoon into the evening given the degree of instability. In addition, with precipitable water values getting above 1.7 inches in the humid airmass combined with with dewpoints in the lower 70s, locally heavy rainfall continues to be a concern. Will continue to highlight the severe weather/heavy rain potential in the HWO/graphics. /EC/ Sunday through Friday: The upper-level system which is bringing today and tonight's weather will continue to spin over the Great Lakes on Sunday, while at the surface a weak cold front extending southward through the Mississippi River Valley will push through the ArkLaMiss region. Depending on how fast today/tonight's round of weather clears the area, there may another window of time for strong to marginally severe thunderstorms to develop across southeastern portions of our area during the day Sunday. MLCAPE values upwards of 1500 to 2000 J/kg could be available to storms ahead of the cold front if sufficient heating can occur, but deep layer shear will on the weaker side (around 20 to 30 kts). Thus more of a multicell convection situation again with greatest potential hazards being damaging wind gusts, marginally severe hail, and locally heavy rainfall. PWAT values nearing 1.75 to 2.0 inches and relatively slow storm motions parallel to the cold front will warrant a continued Limited threat for flooding south and east of the front on Sunday. Confidence in the next potential round of showers and thunderstorms has increased some. Short and medium range guidance has come into better agreement for the frontal boundary to stall out as it nears the Gulf Coast and the next upper-level shortwave digs into the Southern Plains. This pattern should see a surface wave develop along the front Monday, probably somewhere between the eastern TX and central LA coastline. As the surface low deepens and slides eastward along the old front, a saturated airmass will be lifted back northward over the boundary, providing a focus for heavy rainfall sometime between Monday night and Tuesday night. The most favored area for heavy rain during this time is currently expected to be south of Interstate 20 (possibly south of US Highway 84 even). We will keep a Limited Threat for flooding south of I-20 in the Hazardous Weather Outlook for Tuesday until details come into better focus. A stronger cold front should push through the region Tuesday night into Wednesday, possibly another focus for showers or storms depending on how the coastal system plays out. Rebounding temperatures expected for the end of the week as shortwave ridging builds over the eastern CONUS behind the departing upper low. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 86 70 81 64 / 74 59 68 30 Meridian 84 70 80 64 / 73 67 76 44 Vicksburg 87 70 81 64 / 70 63 53 23 Hattiesburg 85 71 82 66 / 73 56 78 44 Natchez 88 70 81 65 / 69 59 65 27 Greenville 86 69 79 62 / 73 65 33 10 Greenwood 86 69 79 61 / 74 63 48 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/22/EC
Hazardous weather outlook, May 20, 3:55 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 355 PM CDT Sat May 20 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-212100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Scattered thunderstorms are expected to develop this afternoon and continue into the evening. Isolated severe storms could be capable of producing damaging wind gusts up to 60 mph and hail up to quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>033-036>039-042>050-053-054-059-060-212100- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Numerous thunderstorms are expected to continue over Mississippi this afternoon and into the evening. A few storms may become severe and produce heavy rain. The most intense storms will be capable of producing damaging wind gusts of 60 mph and quarter size hail. In addition, locally heavy rainfall of one to two inches in a short duration could cause some flooding of low-lying areas and streets. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ051-212100- Newton- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight Numerous thunderstorms are expected to continue over Mississippi this afternoon and into the evening. A few storms may become severe and produce heavy rain. The most intense storms will be capable of producing damaging wind gusts of 60 mph and quarter size hail. In addition, heavy rainfall of two to three inches with locally higher amounts in a short duration could cause some flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ052-055>057-063>065-212100- Lauderdale-Simpson-Smith-Jasper-Lawrence-Jefferson Davis- Covington- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight FLOODING THREAT...Elevated TIMING...Tonight Numerous thunderstorms are expected to continue over Mississippi this afternoon and into the evening. A few storms may become severe and produce heavy rain. The most intense storms will be capable of producing damaging wind gusts of 60 mph and quarter size hail. In addition, heavy rainfall of two to three inches with locally higher amounts in a short duration could cause some flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ061-062-212100- Franklin MS-Lincoln- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight Numerous thunderstorms are expected to continue over Mississippi this afternoon and into the evening. A few storms may become severe and produce heavy rain. The most intense storms will be capable of producing damaging wind gusts of 60 mph and quarter size hail. In addition, heavy rainfall of two to three inches with locally higher amounts in a short duration could cause some flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ058-066-072>074-212100- Clarke-Jones-Marion-Lamar-Forrest- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday FLOODING THREAT...Elevated TIMING...Tonight Scattered thunderstorms are expected to develop this afternoon and continue into the evening. Isolated severe storms could be capable of producing damaging wind gusts up to 60 mph and hail up to quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, May 20, 2:25 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
225 PM CDT SAT MAY 20 2017
MSZ043-044-049-050-202015-
Scott MS-Leake MS-Rankin MS-Madison MS-
225 PM CDT SAT MAY 20 2017
...A STRONG THUNDERSTORM WILL AFFECT LEAKE...NORTHEASTERN RANKIN...
NORTHWESTERN SCOTT AND EAST CENTRAL MADISON COUNTIES UNTIL 315 PM
CDT...
At 225 PM CDT, Meteorologists were tracking a strong thunderstorm
over Ludlow, or 14 miles southwest of Carthage, moving northeast at
35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Carthage around 250 PM CDT.
Renfroe and Singleton around 305 PM CDT.
Other locations impacted by this storm include Lena and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3245 8975 3255 8989 3293 8960 3292 8932
3262 8952
TIME...MOT...LOC 1925Z 215DEG 30KT 3260 8972
JCSpecial weather statement, May 20, 2:46 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
246 PM CDT SAT MAY 20 2017
MSZ054-059-061-062-202030-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-
246 PM CDT SAT MAY 20 2017
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...SOUTHEASTERN
JEFFERSON...FRANKLIN AND COPIAH COUNTIES UNTIL 330 PM CDT...
At 246 PM CDT, Meteorologists were tracking a strong thunderstorm
over Loyd Star, or near Brookhaven, moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Brookhaven around 300 PM CDT.
Wesson around 320 PM CDT.
Martinsville around 330 PM CDT.
Other locations impacted by this storm include Beauregard and
Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3134 9115 3136 9116 3201 9044 3180 9019
3173 9020 3172 9024 3136 9026 3135 9029
3135 9098 3134 9099 3135 9102 3132 9109
TIME...MOT...LOC 1946Z 235DEG 14KT 3161 9052
JMSpecial weather statement, May 20, 3:05 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Jackson MS 305 PM CDT SAT MAY 20 2017 MSZ043-048-049-202030- Hinds MS-Rankin MS-Madison MS- 305 PM CDT SAT MAY 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES UNTIL 330 PM CDT... At 305 PM CDT, Meteorologists were tracking a strong thunderstorm near Jackson, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Jackson around 310 PM CDT. Richland around 325 PM CDT. Pearl, Brandon, Flowood, Florence and Monterey around 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3212 9037 3239 9049 3266 9002 3218 8982 TIME...MOT...LOC 2005Z 276DEG 17KT 3228 9027 JM
Special weather statement, May 20, 3:36 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Jackson MS 336 PM CDT SAT MAY 20 2017 MSZ043-044-048>050-054-055-061>063-202115- Scott MS-Lawrence MS-Copiah MS-Hinds MS-Leake MS-Lincoln MS- Franklin MS-Rankin MS-Madison MS-Simpson MS- 336 PM CDT SAT MAY 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN LEAKE...RANKIN...WESTERN SIMPSON...NORTHERN LINCOLN...NORTHWESTERN LAWRENCE...NORTHEASTERN FRANKLIN...NORTHWESTERN SCOTT...EASTERN HINDS...COPIAH AND MADISON COUNTIES UNTIL 415 PM CDT... At 336 PM CDT, Meteorologists were tracking strong thunderstorms along a line extending from Gluckstadt to near West Lincoln. Movement was southeast at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... Goshen Springs, Pisgah and Fannin around 415 PM CDT. Other locations impacted by these storms include Beauregard, Braxton and Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3291 8950 3159 9011 3150 9078 3266 9021 TIME...MOT...LOC 2036Z 296DEG 13KT 3253 9007 3151 9053 JM
Special weather statement, May 20, 3:37 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 PM CDT SAT MAY 20 2017
MSZ026>030-032-033-036-037-042>044-202130-
Oktibbeha MS-Carroll MS-Attala MS-Grenada MS-Leake MS-Yazoo MS-
Clay MS-Montgomery MS-Madison MS-Choctaw MS-Webster MS-Holmes MS-
337 PM CDT SAT MAY 20 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES...CHOCTAW...
NORTHWESTERN LEAKE...SOUTHEASTERN CARROLL...SOUTHEASTERN GRENADA...
NORTHWESTERN OKTIBBEHA...ATTALA...WEBSTER...MONTGOMERY...EAST CENTRAL
YAZOO...NORTHEASTERN MADISON AND NORTHWESTERN CLAY COUNTIES UNTIL 430
PM CDT...
At 337 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Embry to near Vaughan. Movement was
east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Embry around 345 PM CDT.
Bellefontaine around 350 PM CDT.
Clarkson around 425 PM CDT.
Thomastown and Newport around 430 PM CDT.
Other locations impacted by these storms include Ethel, Sallis,
French Camp, Mantee, West, Mccool, Walthall and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3290 8950 3269 9019 3378 8951 3372 8951
3372 8919 3374 8919 3374 8904 3375 8903
3376 8893 3381 8893 3381 8876
TIME...MOT...LOC 2037Z 250DEG 13KT 3369 8938 3279 8996
JMSpecial weather statement, May 20, 4:48 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT SAT MAY 20 2017
MSZ073-074-202215-
Lamar MS-Forrest MS-
448 PM CDT SAT MAY 20 2017
...A STRONG THUNDERSTORM WILL AFFECT FORREST AND SOUTHERN LAMAR
COUNTIES UNTIL 515 PM CDT...
At 448 PM CDT, Meteorologists were tracking a strong thunderstorm
over Rock Hill, or 16 miles northwest of Wiggins, moving northeast at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Brooklyn around 455 PM CDT.
Mclaurin around 510 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3101 8950 3100 8965
3105 8965 3143 8915 3091 8914 3091 8934
TIME...MOT...LOC 2148Z 209DEG 19KT 3106 8928
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:16 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| May 20, 12:49 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 26 min |
| May 20, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 34 min |
| May 20, 1:52 PM CDT | Special Weather Statement | JAN | Rankin | 23 min |
| May 20, 1:59 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 46 min |
| May 20, 2:00 PM CDT | Special Weather Statement | JAN | Sharkey | 45 min |
| May 20, 2:25 PM CDT | Special Weather Statement | JAN | Leake | 50 min |
| May 20, 2:39 PM CDT | Flash Flood Watch | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 7 more | 6 hr |
| May 20, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 23 min |
| May 20, 2:46 PM CDT | Special Weather Statement | JAN | Copiah, Franklin, Lincoln | 44 min |
| May 20, 3:05 PM CDT | Special Weather Statement | JAN | Madison, Rankin | 25 min |
| May 20, 3:36 PM CDT | Special Weather Statement | JAN | Copiah, Madison, Rankin | 39 min |
| May 20, 3:37 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Montgomery, Webster | 53 min |
| May 20, 4:48 PM CDT | Special Weather Statement | JAN | Forrest | 27 min |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.